Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 330, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2007, 8:40 PM CDT for Anderson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 8:40 PM CDT (01:40 UTC)
- Expired
- Jul 5, 2007, 10:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 060143 FFWFWD TXC001-060345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EASTERN ANDERSON COUNTY IN NORTHEAST TEXAS... * UNTIL 1045 PM CDT * AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED MODERATE TO HEAVY RAIN CONTINUING TO FALL ACROSS THE COUNTY. THE RAIN MAY NOT BEGIN TO ENDED UNTIL AROUND 1000 PM CDT....THUS ANOTHER 1 AND 1/2 INCHES IS POSSIBLE ACROSS EASTERN ANDERSON. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3204 9550 3199 9583 3154 9567 3161 9531 $$
1 follow-up statement
000
WGUS74 KFWD 060254
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
953 PM CDT THU JUL 5 2007
TXC001-060345-
ANDERSON TX-
953 PM CDT THU JUL 5 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
ANDERSON COUNTY...
AT 953 PM CDT...THE RAIN WAS TAPERING OFF ACROSS THE COUNTY WITH
SOME MODERATE RAINS TILL FALLING ALONG THE NORTH COUNTY LINE. THE
RAIN IS EXPECTED TO END OVER MOST OF THE COUNTY BY 1030 PM...BUT
MORE HEAVY RAIN IS EXPECTED TO RETURN LATER TONIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRANKSTON
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3208 9544 3204 9585 3154 9567 3161 9526
3188 9545
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 8:21 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 5, 8:21 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 821 PM CDT THU JUL 5 2007 .UPDATE... A FEW MINOR TWEAKS TO TONE RAIN CHANCES OVER THE WRN 2/3 OF N TX FOR THIS EVENING...WHILE KEEPING POPS/QPF VERY HIGH OVER AREAS E OF I-35...AS ANOTHER SPOKE OF MID LVL ENERGY CONTINUES LIFTING NWD ACROSS THESE AREAS. UPPER LOW PER SATELLITE/RADAR TRENDS LOOKS TO BE IN THE VICINITY OF MARLIN OR FALLS COUNTY JUST SE OF WACO...DRIFTING SLOWLY NNE ATTM. FLASH FLOOD WARNINGS IN EFFECT CURRENTLY FOR HENDERSON /ANDERSON COUNTIES...AND MORE MAY BE NEEDED FURTHER NORTH TOWARD CANTON/EMORY/SULPHUR SPRINGS THE NEXT 3-6 HOURS. WE EXPECT S/W TO SLOW DOWN AS IT NEARS THE RED RIVER NEAR PARIS BY MIDNIGHT AND AFTER...AS DEFORMATION ZONE IS PARKED ACROSS SE OK AREA. THIS COULD LEAD TO FAIRLY WIDESPREAD FLASH FLOODING OVERNIGHT INTO FRI A.M EAST OF A SHERMAN...MCKINNEY...DALLAS...WAXAHACHIE...CORSICANA.. FAIRFIELD LINE. BEARS WATCHING WITH ANTECEDENT OVER-SATURATED SOILS. ACTIVITY SHOULD BE MORE SCATTERED TO THE W/NW OF THE UPPER LOW CENTER OR OVER AREAS W OF I-35. OTHERWISE...FFA/FCST UPDATE SENT WITH THIS TREND IN MIND. ALSO UPDATED ALL OTHER TRENDS IN FCST. UPDATE SENT ALREADY. && .PREV DISCUSSION... /ISSUED 558 PM CDT THU JUL 5 2007/ AVIATION... 558 PM CDT / 2258 UTC. UPPER LOW STILL LOCATED NEAR KTPL WITH PRECIPITATION SHIELD WRAPPED AROUND IT AND AFFECTING MUCH OF THE REGION. EXPECTED PRECIPITATION TO DIMINISH THIS EVENING THEN FLARE UP AGAIN OVERNIGHT THROUGH MID MORNING. UPPER LOW SHOULD BE MOVING NORTHWARD FRIDAY WITH MUCH LESS CONVECTION EXPECTED ACROSS NTX FRIDAY AFTERNOON. WILL HOLD ONTO GENERALLY MVFR CIGS THIS EVENING...THEN TREND TO LOW MVFR & IFR AFTER 06Z WITH PRECIPITATION RETURNING AS WELL. BECOMING MVFR FRIDAY MORNING...BUT SLOWLY. SURFACE WINDS GENERALLY NORTHEAST LT 10KTS BUT TRENDING MORE NORTHERLY WITH TIME. 75 DISCUSSION... 247 PM CDT. COMPLEX OF SHOWERS AND THUNDERSTORMS WHICH ORIGINATED ALONG THE COAST CONTINUES TO ROTATE SLOWLY NORTHWARD AND HAS SHOWED LITTLE SIGN OF DISSIPATING. HEAVIEST RAIN AREA IN THE CWA IS NOW CENTERED FROM WEATHERFORD TO FLOWER MOUND TO CANTON. THIS IS A PSEUDO-WARM RAIN SCENARIO WITH LITTLE LIGHTNING AND CELLS EXHIBITING A BOTTOM- HEAVY REFLECTIVITY STRUCTURE. RAINFALL RATES HAVE GENERALLY AVERAGED BETWEEN A QUARTER AND A HALF-INCH PER HOUR. MAIN UPPER LOW IS NOW EASILY LOCATED VIA RADAR NEAR GRANGER...AND IS PROGGED TO MOVE NORTH OVER THE NEXT 24 HOURS. FLOODING CONCERN WILL CONTINUE TO BE FOCUSED OVER THE SOUTH AND EAST...HOWEVER A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE CWA THROUGH 00Z FRIDAY. WITH SATURATED GROUNDS...MANY COUNTIES NEED ONLY A SMALL AMOUNT OF RAIN TO PRODUCE FLASH FLOODING. BOTH THE GFS AND NAM KEEP PRECIP BULLSEYES OVER THE CWA OVERNIGHT...AND WANT TO GENERATE ANOTHER MCS OVER THE EAST SIMILAR TO TODAYS. SATURDAY ALSO LOOKS WET...WITH THE EASTERN COUNTIES AGAIN HAVING THE HIGHEST RAIN CHANCES. PW VALUES WILL APPROACH 2.30 INCHES ON FRIDAY...WHICH IS EXTREMELY ABERRANT... EVEN FOR JULY. ON SUNDAY BOTH THE GFS AND NAM AGREE ON TAKING A MAIN PIECE OF ENERGY ASSOCIATED WITH THE UPPER LOW EAST AS THE JET STREAM DIVES SOUTH IN RESPONSE TO A PIVOTING SYSTEM IN EASTERN CANADA. THIS LEAVES NORTH TEXAS IN NORTHWEST FLOW ALOFT...DRYING OUT THE COLUMN SUBSTANTIALLY. THE BERMUDA HIGH WILL SLOWLY GAIN FOOTING AND BUILD WESTWARD BY TUESDAY...PUTTING NORTH TEXAS IN LIMBO AGAIN WITH WEAK TROUGHING ALOFT AND HIGH PRESSURE ON EITHER SIDE. MAJOR DISAGREEMENT EXIST AMONG THE MODELS AS FAR AS HIGH TEMPERATURES THIS WEEKEND. THE ETA KEEPS NORTH TEXAS RAINY AND CLOUDY LONGER THEN THE GFS...WHICH RESULTS IN MAJOR DISCREPANCIES FOR THE HIGH TEMPERATURES FORECAST ON SATURDAY. WILL CAUTIOUSLY TEMPER THE GFS...REMEMBERING THAT IS IT JULY IN NORTH TEXAS. /13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 84 71 89 74 / 70 60 30 20 20 WACO, TX 72 85 71 90 72 / 60 70 40 30 20 PARIS, TX 70 82 69 87 70 / 90 60 40 30 20 DENTON, TX 71 84 68 90 71 / 60 50 30 20 20 MCKINNEY, TX 71 84 70 89 69 / 80 60 30 20 20 DALLAS, TX 72 84 73 89 75 / 80 60 30 20 20 TERRELL, TX 71 84 71 88 73 / 90 60 40 30 20 CORSICANA, TX 72 84 71 87 72 / 80 70 40 30 20 TEMPLE, TX 71 85 70 88 72 / 60 70 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 05/13
Hazardous weather outlook, Jul 5, 8:27 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 827 PM CDT THU JUL 5 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 827 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS TONIGHT. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL BE QUITE ACTIVE EAST OF I-35 OVERNIGHT...ESPECIALLY AFTER MIDNIGHT AND PARTICULARLY EAST OF A BONHAM TO CENTERVILLE LINE. OVERNIGHT RAIN AMOUNTS UP TO 2 INCHES WITH ISOLATED POCKETS AROUND 3 INCHES ARE POSSIBLE. CLOUD TO GROUND LIGHTNING WILL BE A THREAT NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE ACROSS ALL OF NORTH TEXAS FRIDAY. ALTHOUGH THE COVERAGE OF RAIN ACTIVITY WILL BE MUCH LESS THIS WEEKEND AND NEXT WEEK...INDIVIDUAL SHOWERS AND THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVER NIGHT... GENERALLY EAST OF I 35.
In the hours before
Local storm report, Jul 5, 3:04 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT THU JUL 05 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM FLASH FLOOD WYLIE 33.04N 96.51W
07/05/2007 COLLIN TX TRAINED SPOTTER
FLOODING AND TWO STREETS CLOSED IN WYLIE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:23 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| Jul 5, 9:03 PM CDT | River Flood Warning | FWD | Collin | 48 hr |
| Jul 5, 9:36 PM CDT | Flash Flood Warning | FWD | Henderson | 114 min |
| Jul 5, 10:13 PM CDT | Flash Flood Warning | FWD | Rains | 4 hr |
| Jul 5, 10:40 PM CDT | Flash Flood Warning | FWD | Ellis, Kaufman | 4 hr |
| Jul 5, 10:40 PM CDT | Flash Flood Warning | FWD | Ellis, Hopkins, Hunt, Kaufman, Rockwall | 4 hr |
| Jul 5, 10:45 PM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 5, 11:17 PM CDT | Flash Flood Warning | FWD | Van Zandt | 2 hr |
| Jul 6, 12:09 AM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jul 6, 12:29 AM CDT | Flash Flood Warning | FWD | Henderson, Navarro | 3 hr |
| Jul 6, 1:36 AM CDT | Flash Flood Warning | FWD | Van Zandt | 114 min |
| Jul 6, 1:40 AM CDT | Flash Flood Warning | FWD | Anderson | 3 hr |
| Jul 6, 2:09 AM CDT | Flash Flood Warning | FWD | Rains | 2 hr |
| Jul 6, 2:41 AM CDT | Flash Flood Warning | FWD | Hopkins, Hunt, Kaufman | 3 hr |
| Jul 6, 3:07 AM CDT | Flash Flood Warning | FWD | Leon | 113 min |
| Jul 6, 3:24 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 2 hr |
| Jul 6, 4:11 AM CDT | Flash Flood Warning | FWD | Rains | 3 hr |
| Jul 6, 4:55 AM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jul 6, 5:27 AM CDT | Flash Flood Warning | FWD | Henderson, Van Zandt | 3 hr |
| Jul 6, 5:44 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Jul 6, 7:32 AM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jul 6, 10:48 AM CDT | River Flood Warning | FWD | Limestone | 22 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.